Rafa Sanz del Río
Tuesday, 2 August 2022, 10:42
The term chemical submission refers to a substance with psychoactive effects being administered to a person without their consent or knowledge, to modify their state of consciousness and override their will. It is mainly done by ‘spiking’ an alcoholic drink.
The incidence of this type of crime, for which the motive is normally sexual, increased from 14% to 35% in 2021 and has become even worse in recent months with more cases of ‘needle spiking’, a technique where the substance is injected into the victim. “I felt something prick me and then started to feel ill,” said one young woman who suffered an attack at a disco in Barcelona.
The first cases in Spain came to light during the San Fermín celebrations in July. Four women went to A&E because they were dizzy or had lost consciousness after feeling something sharp jab them when they were among a crowd. Since then, others have been recorded all over the country but especially in Madrid, the Canary and Balearic Islands, Andalucía, Catalonia and the Basque Country.
One of the biggest problems for the police is an absence of traces of toxins in the victims. Some attacks are with fast-reacting substances such as Ecstasy which affect their perception of reality, or sedatives and tranquilisers that leave the victims unconscious. The recorded attacks have always occurred at night and in entertainment venues, and the victims say they felt something sharp jab them and then they went dizzy, felt sick and suffered other symptoms of poisoning.
The main signs that somebody has been affected by either type of spiking include excessive drowsiness, clumsy movements, headache, nausea or vomiting, blurred vision, seeing or hearing strange things, false or non-existent memories, loss of memory, dishevelled clothing, disorientation, the presence of unknown people and friends or witnesses saying the victim was behaving strangely or hadn’t drunk enough to behave in that way.
If anybody thinks they have been needle spiked, the health authorities recommend telling people who are close by, asking for help and alerting the police. Victims should go to the nearest hospital to be tested for toxic substances in their bloodstream to confirm the attack.
Reporta un error en esta noticia
Comentar es una ventaja exclusiva para suscriptores
¿Ya eres suscriptor?Inicia sesión
Necesitas ser suscriptor para poder votar.